Social Question

sliceswiththings's avatar

Is there a connection between antibiotics and yeast infections?

Asked by sliceswiththings (11661points) July 3rd, 2010

I’m currently taking Penicillin for Strep. Today I got a yeast infection. My mom mentioned something about a causal relationship between the two. Is there something about antibiotics that makes a woman vulnerable to a yeast infection?

Observing members: 0 Composing members: 0

8 Answers

janbb's avatar

Yes, antibiotics knock out the useful “biotics” in your system too, making you more susceptible to yeast infections. It’s important to eat yogurt while you are on antibiotics to restore those bacteria to your vaginal tract.

Seaofclouds's avatar

As @janbb said, there is a correlation between antibiotics and yeast infections. They can also cause thrush (which is basically a yeast infection in your mouth).

Dr_Lawrence's avatar

Yeast infections are not uncommon when you have a serious infection and are being treated with antibiotics.

These are termed “opportunistic infections” and @janbb‘s explanation is accurate and clear.

jazmina88's avatar

yes, i usually always get them.

nebule's avatar

yes I suffer with yeast imbalances from antibiotics. I try to stay away from them whenever possible.

MyNewtBoobs's avatar

Some antibiotics will help you get a yeast infection. You can then fix it with different antibiotics.

sliceswiththings's avatar

Thank you all! Off to find some yogurt!

nebule's avatar

You can also get Fluconazole that treats yeast infections.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther